Ohio, 2025

Flash Flood and Flooding in Ohio, June 14 to 15, 2025

June 14 to 15, 2025 · NWS ILN · 7 events in 2 counties and zones

Scattered thunderstorms produced locally heavy rainfall during the evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms produced locally heavy rainfall during the evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 14, 7:11 PM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 14, 7:11 PM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
811 PM EDT Sat Jun 14 2025

.SYNOPSIS...
An upper level disturbance will move slowly east across the Ohio
Valley tonight through Sunday, leading to occasional showers and a
chance for thunderstorms. Temperatures will gradually warm through
mid week, but daily chances for showers and thunderstorms will
continue.

&&

.NEAR TERM /THROUGH SUNDAY/...
A frontal boundary extending from central Indiana into west central
Ohio will continue to sag very slowly southward tonight as a
weakening mid level trough axis shifts slowly east across the mid
Ohio Valley. Scattered showers and embedded thunderstorms will
continue to become more widespread through late afternoon and
continue into this evening as we destabilize a bit more. With PWs up
around 2 inches, training/slow moving storms will be capable of
producing locally heavy rainfall, leading to an increased flood/flash
flood threat. The best chance for this appears to be in the vicinity
of the frontal boundary so have therefore issued a Flood Watch into
this evening for much of the Whitewater and Miami Valleys.

As we begin to lose the diurnal component, expect to see an over
decreasing/weakening trend in coverage as we head through the
overnight. Lows tonight will range from the lower 60s northwest to
the upper 60s in the south.

&&

.SHORT TERM /SUNDAY NIGHT/...
The frontal boundary will push slowly south Sunday into Sunday night
as the mid level trough axis shifts slowly east across the upper
Ohio Valley. As we slightly destabilize again through the day,
expect scattered showers and embedded thunderstorms to become more
widespread Sunday afternoon into early Sunday evening, with the
highest pops across our southeast. The pcpn should then dissipate
through Sunday night as we lose the instability and the trough axis
moves off to our east. Highs on Sunday will be in the upper 70s
to around 80 degrees with lows Sunday night in the 60s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Monday 12Z-? The region remains under a relatively weak flow pattern
aloft at the start of the extended period. A weak shortwave looks to
move through the larger flow Monday, providing a resurgence of deep
moisture (PWATs back to 140% of normal). At the surface, Tds remain
in the upper 60s/low 70s with daytime high temps reaching the
low/mid 80s, so we remain in "the air is soup" mode. As the
shortwave moves through, scattered showers and storms are once again
introduced into the forecast for Monday afternoon and evening,
potentially lingering into Tuesday morning. No real signal for
severe threat- very little forcing/ shear.

By mid-week, we'll be on the cusp of a broader pattern change thanks
to a few different factors... First, to our north, a low pressure
system scooting by the Hudson Bay will drag a weak surface cold
front all the way down through the Mid-West. This will be the focus
for redevelopment/intensification of a secondary area of low
pressure that will be moving off the leeward side of the Rockies.
This secondary feature will be the next organized weather system to
the region.

Surface flow turns southerly again by Tuesday afternoon, pumping
additional moisture and warmth into the region. Overnight lows
Tuesday night only fall to the upper 60s/low 70s. Thanks to this
continued WAA, Wednesday looks to be the warmest and muggiest day of
the week. Feels like temps have been tickling Advisory criteria in
spots the last few runs, but we're not quite there yet. As the
system to our west draws closer, we'll be open warm sectored for a
period (likely on Wednesday) before the trailing cold front swings
through (Wednesday night? Thursday?). Given the ample warm sector
and more potent forcing/shear associated with this system, this does
open up the possibility for a severe weather threat. However, timing
will play a large role in how things evolve and we're still a bit
far out for details.

After the system pulls off to the east, we should experience a brief
reprieve in moisture and maybe a few peeks of sunshine to end the
work week in the post frontal subsidence regime.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Latest surface analysis shows an east west oriented frontal boundary
draped across the area. Moderate instability developed across
southern Ohio/southeast Indiana and northern KY - south of the
frontal boundary. This has led to scattered showers and thunderstorms
ahead of weak low pressure that is moving into the Tri-state region.
As the low moves east of the area expect shower/thunderstorms to
diminish this evening. The front will slip a little south overnight.

Lingering low level moisture will lead to widespread MVFR cigs
dropping to IFR later tonight into early Sunday morning. Some MVFR
fog development will also be possible overnight into early Sunday.
Ceilings will lift back to MVFR later Sunday morning and then trend
to VFR through the afternoon.

Scattered showers and thunderstorms will again be possible on Sunday
with the best coverage of storms across the south during the
afternoon.

OUTLOOK...Several rounds of storms possible through Wednesday,
causing periods of MVFR to possibly IFR ceilings and visibilities.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 10 PM EDT this evening for OHZ042>045-051>054-
     060>062-070.
KY...None.
IN...Flood Watch until 10 PM EDT this evening for INZ050-058-059-066.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...CA
AVIATION...AR
Hazardous weather outlook, Jun 14, 12:56 PM EST, 8 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
156 PM EDT Sat Jun 14 2025

INZ050-058-059-066-OHZ042>045-051>054-060>062-070-151000-
Wayne-Fayette-Union-Franklin-Darke-Shelby-Logan-Miami-Champaign-
Clark-Madison-Preble-Montgomery-Greene-Butler-
156 PM EDT Sat Jun 14 2025

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, southwest Ohio and west central
Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ073>075-080-KYZ089>100-OHZ026-034-035-046-055-056-063>065-071>074-
077>082-088-151000-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-
Mercer-Auglaize-Delaware-Franklin-Licking-Fayette-Pickaway-Fairfield-
Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-
Pike-Scioto-
156 PM EDT Sat Jun 14 2025

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, central Ohio, south central Ohio,
southwest Ohio and west central Ohio.

.DAY ONE...This afternoon and tonight.

Showers with embedded thunderstorms this afternoon into this evening will
create a risk for localized flooding where repeated rounds of moderate
to heavy rain occurs.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The Cincinnati radar (KILN), 79 km away, was scanning. The volume nearest the first event began at 01:58 UTC.

Open the radar archive at this moment

Event by event

6 flood, 1 flash flood. Local standard time, as filed.

Flood, Butler

When
June 14, 9:00 PM EST to 11:00 PM EST
Where
Butler County, 2.25 mi WNW of Auburn to 1.88 mi WNW of Auburn
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.390, -84.740

High water was reported on Hamilton Scipio Road near Chapel Road.

Flash Flood, Butler

When
June 14, 9:00 PM EST to 10:00 PM EST
Where
Butler County, 2.14 mi W of Auburn to 2.24 mi W of Auburn
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
39.380, -84.740

Water was flowing over Layhigh Road near Chapel Road. Water was overtopping the road at the location of a culvert.

Flood, Butler

When
June 14, 9:30 PM EST to 11:30 PM EST
Where
Butler County, 1.73 mi NNW of Fairfield to 2.05 mi N of Fairfield
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.352, -84.596

High water was reported on Hamilton Cleves Road east of Hine Road.

Flood, Greene

When
June 14, 10:30 PM EST to June 15, 12:30 AM EST
Where
Greene County, 1.38 mi N of Middle Corners to 1.47 mi N of Middle Corners
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.600, -83.870

High water was reported on U.S. Route 68 near Eleazer Road.

Flood, Butler

When
June 14, 10:30 PM EST to June 15, 12:30 AM EST
Where
Butler County, 0.87 mi NE of Millville to 1.41 mi NNE of Millville
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.390, -84.640

High water was reported on Ross Hanover Road near Columbus Drive.

Flood, Butler

When
June 14, 10:30 PM EST to June 15, 12:30 AM EST
Where
Butler County, 1.27 mi WSW of Hamilton Arpt to 1.51 mi SW of Hamilton Arpt
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.360, -84.540

Dixie Highway was shut down due to flooding near the railroad underpass north of Symmes Road.

Flood, Butler

When
June 14, 11:00 PM EST to June 15, 12:00 AM EST
Where
Butler County, 0.53 mi E of Fairfield to 0.62 mi ENE of Fairfield
Cause
Heavy Rain
Property damage
$2,000
Reported by
State Official
Coordinates
39.330, -84.570

A vehicle was stuck in high water on Sherry Lane.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1255200, 1255201, 1255203, 1255206, 1255209, 1255210, 1255211.